Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Local connectedness in transformation groups


Author: Keith Whittington
Journal: Proc. Amer. Math. Soc. 130 (2002), 903-907
MSC (2000): Primary 54H15; Secondary 54D05
DOI: https://doi.org/10.1090/S0002-9939-01-06131-7
Published electronically: July 31, 2001
MathSciNet review: 1866047
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This note shows that under very general conditions, in a topological transformation group, the natural map from the group onto an orbit is almost open. The implications for local connectedness are investigated. In particular, if the image of a path component of the group is sufficiently ``robust", the orbit will be locally connected.


References [Enhancements On Off] (What's this?)

  • 1. R. F. Arens, A topology for spaces of transformations, Ann. of Math. (2) 47 (1946), 480-495. MR 8:165e
  • 2. E.G. Effros, Transformation groups and $C^*$-algebras, Ann. of Math. (2) 81 (1965), 38-55. MR 30:5175
  • 3. E. Hewitt and K. Ross, Abstract Harmonic Analysis, Vol. I, second ed., Springer-Verlag, 1979 New York. MR 81k:43001
  • 4. G. S. Ungar, On all kinds of homogeneous spaces, Trans. Amer. Math. Soc. 212 (1975), 393-400. MR 52:6684
  • 5. K. Whittington, A generalization of 2-homogeneous continua being locally connected, Proc. Amer. Math. Soc. 126 No. 10 (1998), 3131-3132. MR 99a:54024

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54H15, 54D05

Retrieve articles in all journals with MSC (2000): 54H15, 54D05


Additional Information

Keith Whittington
Affiliation: Department of Mathematics, University of the Pacific, Stockton, California 95211
Email: kwhittin@uop.edu

DOI: https://doi.org/10.1090/S0002-9939-01-06131-7
Received by editor(s): April 12, 2000
Received by editor(s) in revised form: August 28, 2000
Published electronically: July 31, 2001
Communicated by: Alan Dow
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society